Jump to content
CrazyBoards.org

Going from depressed to almost happy?


Recommended Posts

I was on vacation last week and had a difficult time enjoying myself---I was taking Depakote, which was making me sick, and I had an almost constant headache. In addition, I was dealing with some intense emotional feelings (we were vacationing at a B&B where my husband had tried to choke me last year when he was drunk).

Needless to say, I was happy to return home. I've also stopped Depakote and am feeling better physically. I've been very energetic and much happier the past few days and I've started to wonder if it's a type of hypomania. Or am I just thwarting my own efforts to feel good? How can one tell?

I've been through a lot the past year including dealing with my H, being hospitalized with depression, and having my sister die. I just want to be happy without being suspicious or worried why I'm happy.

dianebea

Link to comment
Share on other sites

Could it be mania/hypomania? Perhaps.

Lets consider though:

- You were sad and depressed while staying at the same place where your husband choked you last year. Well, that isn't surprising, that's fairly awful memories. I'm not sure many people would even have been willing to go there. After living that for a week, going just about anywhere else is going to feel great.

- Dropping the Depakote. I don't know how you react to Depakote, but many of the AC's and even AD's tend to dull us a bit. I find that discontinuing them DOES make me feel more energetic, smarter, sharper, more alive...... at least for a few days until my brain starts unraveling again.

Keep an eye on things. Maybe ask your husband, relative, or friend to keep an eye on you and to let you know if they think you are getting out of hand. Watch for decreased need for sleep, increased energy, overly buoyant mood, excessive spending, etc.

If that happens come back, we'll talk. ;)

a.m.

Link to comment
Share on other sites

Thanks, a.m.

I'm going to discuss the issue at my pdoc appt tomorrow. I've mentioned it in the past, but he has not seemed very concerned. I think I do have some of the symptoms of hypomania, but I still need sleep. When I was hospitalized the first patient who befriended me was in a state of mania---she was great as a welcome wagoner! ;)

Link to comment
Share on other sites

When I dropped Depakote, before I started Lithium I felt a lift in mood. In my opinion, Depakote takes you down pretty low. I did not go hypomanic in that period, but it was only a week or two. Maybe you are just feeling the relief of being off the downer, but keep an eye on it.

Link to comment
Share on other sites

(we were vacationing at a B&B where my husband had tried to choke me last year when he was drunk).
My word - why would you go back there? Might want to avoid it in the future.

Depakote messed me up too. Definitley talk to Pdoc and try to get on something else right away. This kind of happiness sounds suspicious.

Link to comment
Share on other sites

(we were vacationing at a B&B where my husband had tried to choke me last year when he was drunk).
My word - why would you go back there? Might want to avoid it in the future.

Depakote messed me up too. Definitley talk to Pdoc and try to get on something else right away. This kind of happiness sounds suspicious.

Gwen: I agree, we should probably have chosen a different place.

I had an appt yesterday and described to my doctor how I was feeling and all he did was ask me if I've been manic before---I really don't know if I have---and my foray into the world of mental illness is fairly recent.

Today, though, I have been feeling overly energetic---scarily so---and unable to sit still and concentrate. I called my pdoc and am waiting for him to call me back. I took some xanax hoping to settle down a bit.

dianebea

Link to comment
Share on other sites

I went to my pdoc appt yesterday and we talked about my reaction to stopping depakote. He said that becoming "euphoric" after quitting a mood stabilizer indicates we need to be watchful for symptoms of mania. He said people usually would not react like I did.

dianebea

Link to comment
Share on other sites

I had that same question. Can't we just enjoy being happy??!! I started feeling happy the day after I dropped my wellbutrin from 150 to 100 mg.-different manufacturer too. I decided to just go w/ the flow and cherish the moments I feel happy, because I dont' usually get the "happy" mania, I get the dyshoric mania and mixed states. I say, if you feel good , you're probably not manic, but if you start getting irritable, anxious, panic attacks, agitation, restlestness, then you might be becaoming manic. just my opinion. I was so happy to feel alive and "bright" instead of like my feet were glued to the ground, I really don't care if i'm a little hypomanic!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...